Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suspicion of brain tuberculoma. How long should AKT-3, B-long, Levipil be taken?

i am 34 years old and is suspected to have brain tuberculoma? After MRI , doctor is not sure whether this is cysteriostisis or brain tuberculoma? He has suggested to take treatement for tuberculoma for time being and do a repeat MRI afte i hvae repeat MRI afyer 10 month then MRI report resolve edema but not reduce size Dr adv continew medicin for 8 month more.and also repeat MRI on 01/11/2012 report is as below-pre & post contrast mri of the brain was performed using T1 & T2 weighted sequences in multiple planes, using a quadrature head coil. clinical profile- known case of tuberculoma on AKT since march 2011 presently asymyptomatic.- Fallow up scan- Comparison has been made with previous MRI date on 26/01/2012, there is singificant decrease in the enhancement of the confluent granulomas in left temporal perisylvian parenchyma. The perilesional oedema shows complete resolution. rest of the brain parenchyma including brain stem and cerebellum appears normal. other finding are more or less unchanged. No new lesion is detected . above finding are suggestive of response to therapy . Sir pls adv to me how many month i will continew this medicin- AKT-3,B-long, Levipil-500
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Brain tuberculoma is a form of brain TB.

It is good to note that you are showing good response to treatment.

For brain tuberculoma, at least 18 months of anti-TB medications (AKT-3, Blong) are required.

Levipil (levetiracetam) is a medicine to prevent fits. It should be continued till your MRI becomes totally normal.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Consultant Neurologist

Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor